Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Cause & Effect

02/24/2011

Question:

I am 28. I`ve been taking tylenol pm`s for over 6 years and about 8 pills in one dose maybe 4 to 5 times a day. I know everybody is different so my question is what is the worst case scenario that could happen to me, if it hasn`t already?

Answer:

Your question is concerning. First, we have a question for you.

Are you taking 8 pills at bedtime and then ONE (1) pill 4 to 5 times a day OR are you taking 8 pills each dose and then 4 to 5 times a day (so 32 to 40 pills a day)?

If it is the last case, then you are damaging their liver, not to mention your cholinergic receptors.

If it you are taking 12 or 13 pills a day then you are on the edge for liver damage but can just be playing with fire.

Either way, you need to see a doctor and tell the physician what you have been doing. Also consider decreasing your dose until you can get in to see your physician.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University